Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 62, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Oct 8, 2008, 11:56 AM CDT for Dale County, Alabama. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2008, 11:56 AM CDT (16:56 UTC)
- Expired
- Oct 8, 2008, 12:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Dale County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 12:15 PM CDT | TORNADO 0 | Fort Rucker, AL | TORNADO TOUCHDOWN AT ANDREWS AVE AND AIRPORT RD. VEHICLES DAMAGED. NUMEROUS TREES DOWN. |
| Oct 8, 12:15 PM CDT | TORNADO | Fort Rucker, AL | POSSIBLE TORNADO TOUCHDOWN AT ANDREWS AVE AND AIRPORT RD. VEHICLES DAMAGED. NUMEROUS TREES DOWN. |
| Oct 8, 12:33 PM CDT | TORNADO 0 | 5 S Ozark, AL | TORNADO TOUCHDOWN NEAR LOGAN ROAD. A ROOF WAS PARTIALLY TAKEN OFF A RESIDENCE. THE TORNADO CONTINUED TOWARD SR-123 BEFORE LIFTING. |
| Oct 8, 12:33 PM CDT | TORNADO | 5 S Ozark, AL | POSSIBLE TORNADO TOUCHDOWN REPORTED NEAR LOGAN ROAD. A ROOF WAS PARTIALLY TAKEN OFF A RESIDENCE. THE POSSIBLE TORNADO CONTINUED TOWARD SR-123. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KTAE 081656 TORTAE ALC045-081730- /O.NEW.KTAE.TO.W.0062.081008T1656Z-081008T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1156 AM CDT WED OCT 8 2008 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL DALE COUNTY IN SOUTHEAST ALABAMA... THIS INCLUDES THE CITIES OF...OZARK...FORT RUCKER...DALEVILLE... * UNTIL 1230 PM CDT * AT 1152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR LEVEL PLAINS...OR NEAR ENTERPRISE...MOVING NORTHEAST AT 32 MPH. * THE TORNADO WILL BE NEAR... FORT RUCKER AND DALEVILLE BY 1205 PM CDT... 7 MILES NORTHWEST OF NEWTON BY 1215 PM CDT... OZARK BY 1220 PM CDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3161 8556 3136 8554 3127 8579 3142 8579 TIME...MOT...LOC 1656Z 238DEG 28KT 3133 8581 $$ 12-WATSON
1 follow-up statement
000
WWUS52 KTAE 081712
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
112 PM EDT WED OCT 8 2008
ALC045-081730-
/O.CON.KTAE.TO.W.0062.000000T0000Z-081008T1730Z/
DALE AL-
1212 PM CDT WED OCT 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR CENTRAL
DALE COUNTY...
AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BOWDEN TERRACE...
OR NEAR FORT RUCKER...MOVING NORTHEAST AT 32 MPH.
THE TORNADO WILL BE NEAR...
PLEASANT HILL AND WATERFORD BY 1220 PM CDT...
BLACKWELL FIELD A/P...EWELL...OZARK AND 6 MILES SOUTHEAST OF DILL
BY 1225 PM CDT...
MABSON...BEAMON AND 8 MILES SOUTH OF ARGUTA BY 1230 PM CDT...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3136 8554 3129 8579 3135 8579 3136 8579
3138 8579 3139 8579 3161 8556
TIME...MOT...LOC 1712Z 238DEG 28KT 3138 8571
$$
12-WATSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Oct 8, 9:28 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 8, 9:28 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1028 AM EDT WED OCT 8 2008 .UPDATE...THE MORNING SURFACE ANALYSIS SHOWED THE COLD FRONT JUST WEST OF OUR FORECAST AREA APPROACHING MOBILE. PLENTY OF DEEP LAYER MOISTURE AND LIFT AHEAD OF THIS BOUNDARY WILL KEEP THE RAIN CHANCES UP ACROSS THE AREA TODAY. THE FRONT WILL BEGIN TO MOVE INTO OUR WESTERN ZONES...SOUTHEAST AL/EASTERN FL PANHANDLE...THIS AFTERNOON THEN CONTINUE EASTWARD ACROSS THE AREA THROUGH THE EVENING AND THE OVERNIGHT HOURS TONIGHT. A GRADUAL DRYING TREND WITH LIGHT NORTHWEST WINDS IN THE WAKE OF THE FRONT IS EXPECTED LATER THIS AFTERNOON. THE VERTICAL WIND PROFILE IN THE 12Z TAE SOUNDING INDICATED SOME DECENT LOW-LEVEL SHEAR. AS A RESULT...SOME ROTATION ON RADAR ASSOCIATED WITH A FEW COASTAL STORMS HAS LEAD TO A COUPLE OF TORNADO WARNINGS...ONE OVER AND PANAMA CITY AND THE OTHER OVER ST. GEORGE ISLAND. WE DID GET VERIFICATION ON THE PANAMA CITY TORNADO WITH SOME REPORTS OF DAMAGE. FOR MORE INFORMATION ON THIS DAMAGE REFER TO THE LOCAL STORM REPORT (LSR). THE FLASH FLOOD WATCH HAS BEEN CANCELED THIS MORNING. ALTHOUGH WE ARE NO LONGER ANTICIPATING A FLOOD EVENT...SOME STORMS MAY PRODUCE ISOLATED RAINFALL AMOUNTS UP TO 2 TO 3 INCHES TODAY...ESPECIALLY NEAR THE COAST. .AVIATION...SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL AFFECT THE REGION THROUGH THE DAY...WITH MVFR VIS/CIGS OCCURRING IN THESE SHOWERS. THE STRONGER STORMS MAY HAVE WIND GUSTS TO 25KT AND BRIEF IFR VIS/CIGS. THE RAIN WILL SLOWLY TAPER OFF FROM WEST TO EAST THIS EVENING AS A WEAK COLD FRONT MOVES THROUGH. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && UPDATE...GIBBS AVIATION...FOURNIER
Hazardous weather outlook, Oct 8, 5:00 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT WED OCT 8 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-090800- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 600 AM EDT WED OCT 8 2008 /500 AM CDT WED OCT 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A POTENT UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT WILL APPROACH THE REGION TODAY AND BEGIN CROSSING THE AREA TONIGHT. AHEAD OF THIS SYSTEM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTH AND NORTHEAST. THE SHOWERS WILL DECREASE IN COVERAGE ACROSS THE WEST LATER TODAY AND THEN CONTINUE TO TAPER OFF FROM WEST TO EAST THROUGH TONIGHT. RAINFALL AMOUNTS ARE GENERALLY EXPECTED TO BE AROUND AN INCH...HOWEVER WITH ABUNDANT GULF MOISTURE AVAILABLE...A FEW LOCATIONS WILL HAVE THE POTENTIAL TO SEE MULTIPLE ROUNDS OF THUNDERSTORMS RESULTING IN SEVERAL INCHES OF RAINFALL. THIS RAINFALL WILL HAVE THE POTENTIAL TO PRODUCE SOME LOCALIZED FLOODING OF LOW LYING AND MORE POPULATED AREAS. SOUTHERLY FLOW AHEAD OF THE FRONT WILL PRODUCE PERIODS OF CAUTIONARY WINDS ACROSS THE MARINE AREA INTO THIS AFTERNOON. THESE WINDS AND ASSOCIATED SURF WILL ALSO RESULT IN A MODERATE RISK OF RIP CURRENTS INTO THIS EVENING ALONG THE BEACHES OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED LINGERING SHOWERS AND A FEW THUNDERSTORMS WILL STILL BE POSSIBLE OVER THE EASTERN HALF OF THE AREA THURSDAY MORNING. A TIGHTENING PRESSURE GRADIENT DURING THE UPCOMING WEEKEND IS ANTICIPATED TO RESULT IN A PERIOD OF CAUTIONARY WINDS AND SEAS SATURDAY NIGHT INTO SUNDAY. THESE WINDS AND SEAS ARE THEN ANTICIPATED TO CONTINUE BUILDING TO POTENTIAL ADVISORY LEVELS SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
In the hours before
Local storm report, Oct 8, 8:44 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
944 AM EDT WED OCT 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TORNADO PANAMA CITY BEACH 30.17N 85.79W
10/08/2008 BAY FL PUBLIC
BRIEF TORNADO TOUCHED DOWN AT PANAMA CITY BEACH AND
DISSIPATED AS IT MOVED INLAND. NO REPORTS OF DAMAGE OR
INJURIES.
&&
FOURNIERLocal storm report, Oct 8, 9:19 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1019 AM EDT WED OCT 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TORNADO PANAMA CITY 30.17N 85.67W
10/08/2008 BAY FL LAW ENFORCEMENT
DAMAGE REPORTS TO BAYPOINT SUBDIVISION NEAR SAINT ANDREW
STATE PARK. WINDOWS BLOWN OUT AT ONE OR MORE HOMES. ROOF
DAMAGE TO A BUSINESS BUILDING. SEVERAL TREES AND POWER
LINES DOWN.
&&
FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 10:56 AM CDT | Severe Thunderstorm Warning | TAE | Coffee | 64 min |
| Oct 8, 11:47 AM CDT | Tornado Warning | TAE | Coffee | 28 min |
| Oct 8, 12:25 PM CDT | Tornado Warning | TAE | Dale | 35 min |
| Oct 8, 12:57 PM CDT | Tornado Warning | TAE | Dale, Henry | 33 min |
| Oct 8, 1:08 PM CDT | Tornado Warning | TAE | Dale, Henry, Houston | 37 min |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.